Welcome to ehealthforum,
If you have been sexually active without protection during first 2-3 weeks of birth control use, chances of pregnancy being the cause for delay in periods/withdrawal bleeding cannot be ruled out (as most hormonal contraceptives start giving you effective protection after about 3-4 weeks of regular use). You should have the periods/withdrawal bleeding by the time you finish with the pill pack if you had been regular in taking the birth control pills at the scheduled time daily and not had unprotected sexual contact. You should consider visiting your doctor/gynecologist for further evaluation and assistance if you do not get your periods within 10 days of expected period dates, or if you develop any new symptoms, or if you suspect chances of pregnancy. If pregnancy gets ruled out, treatment as needed (based on examination and investigations results) would be started to help you regulate periods. Do not miss taking your birth control pills (follow the missed-pill-protocol if you miss taking any active pills) and start the next pill pack at the scheduled time. For further discussion & clarifications, visit your doctor/gynecologist. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.